Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 4, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Apr 17, 2013, 10:48 PM CDT for Taylor County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2013, 10:48 PM CDT (03:48 UTC)
- Expired
- Apr 18, 2013, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Taylor County, IA
The radar
The Des Moines radar (KDMX), 148 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980
WGUS53 KDMX 180348
FFWDMX
IAC173-181000-
/O.NEW.KDMX.FF.W.0004.130418T0348Z-130418T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1048 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TAYLOR COUNTY IN SOUTHWEST IOWA...
* UNTIL 500 AM CDT THURSDAY
* AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. EVENT TOTAL RAINFALL ESTIMATES OF 3 TO 6 INCHES HAS
FALLEN ACROSS THE AREA. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE
TONIGHT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEDFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4057 9491 4058 9492 4072 9492 4073 9494
4087 9493 4087 9447 4057 9447 4056 9468
$$
DONAVON3 follow-up statements
263
WGUS73 KDMX 180714
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
214 AM CDT THU APR 18 2013
IAC173-181000-
/O.CON.KDMX.FF.W.0004.000000T0000Z-130418T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-
214 AM CDT THU APR 18 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY UNTIL 500
AM CDT...
AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SHOWERS AND THUNDERSTORMS WERE STILL AFFECTING THE WARNED AREA
AND FLASH FLOODING IS STILL LIKELY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BEDFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4057 9491 4058 9492 4072 9492 4073 9494
4087 9493 4087 9447 4057 9447 4056 9468
$$
SKOW926
WGUS73 KDMX 180922
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
422 AM CDT THU APR 18 2013
IAC173-181000-
/O.CON.KDMX.FF.W.0004.000000T0000Z-130418T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-
422 AM CDT THU APR 18 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY UNTIL 500
AM CDT...
AT 341 AM CDT...RUNOFF FROM PREVIOUS HEAVY RAINS CONTINUES OVER
TAYLOR COUNTY. STORM TOTAL RAINFALL OF THREE TO SIX INCHES MAY
STILL PRODUCE FLOODING. NO REPORTS OF FLOODING HAVE BEEN RECEIVED
RECENTLY HOWEVER SO THE WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT
500 AM.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BEDFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4057 9491 4058 9492 4072 9492 4073 9494
4087 9493 4087 9447 4057 9447 4056 9468
$$
SMALL754
WGUS73 KDMX 181003
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
503 AM CDT THU APR 18 2013
IAC173-181018-
/O.EXP.KDMX.FF.W.0004.000000T0000Z-130418T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-
503 AM CDT THU APR 18 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR TAYLOR COUNTY HAS
BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4057 9491 4058 9492 4072 9492 4073 9494
4087 9493 4087 9447 4057 9447 4056 9468
$$
SMALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 8:18 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 17, 8:18 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 818 PM CDT WED APR 17 2013 .UPDATE... ISSUED AT 808 PM CDT WED APR 17 2013 HAVE UPDATED THE GRIDS TO REFLECT CURRENT RADAR TRENDS...AND EXPECTATION OF A BREAK IN THE PRECIP FOR A FEW HOURS ACROSS THE NORTHERN/WESTERN HALF OF THE CWA. SHOULD CONTINUE TO SEE AREA OF SHOWERS AND THUNDERSTORMS STREAM NORTHEASTWARD ACROSS THE SOUTHEASTERN THIRD TO HALF OF THE CWA THROUGH THE NIGHT IN AREA ON THE WARM SIDE OF THE BAROCLINIC ZONE ALOFT AND THETA-E ADVECTION. COLDER AIR BEGINNING TO WORK ITS WAY INTO THE NORTHWESTERN PORTION OF THE STATE ALOFT..WITH BAROCLINIC ZONE TO TRANSITION EASTWARD THROUGH THE NIGHT. THIS WILL ALLOW FOR CONTINUED CAA ALOFT ACROSS THE WEST/NORTHWEST COLDER AIR IS ALLOWING FOR SLEET TO MIX IN WITH THE RAIN ACROSS EMMET COUNTY WITH CONTINUED CHANCES FOR MIXED PRECIPITATION LATER TONIGHT AND PRECIP TO CHANGE TO ALL SNOW THURSDAY INTO THURSDAY NIGHT WITH SOME ACCUMULATING SNOW EXPECTED...HAVE GONE AHEAD AND ISSUED A WINTER WEATHER ADVISORY THROUGH FRIDAY MORNING FOR EMMET COUNTY. WILL HAVE TO MONITOR SURROUNDING COUNTIES FOR POSSIBLE ADDITION INTO THE ADVISORY AREA DEPENDING ON EXTENT OF MIXED PRECIP/SNOWFALL AMOUNTS THURSDAY INTO THURSDAY NIGHT. NAM/GFS/SREF ALL INDICATING POTENTIAL FOR SEVERAL INCHES OF SNOW ACROSS THE FAR NORTHWEST WITH THE MAIN UPPER TROUGH PASSAGE AND DEFORMATION ZONE LATER THURSDAY INTO THURSDAY NIGHT. SOMEWHAT CONCERNED THAT MODEL SOUNDINGS INDICATING TOO COOL AIR AT THE JUST NEAR THE SURFACE WHICH COULD RESULT IN TAKING LONGER TO TRANSITION OVER TO SNOW AND REDUCED SNOWFALL AMOUNTS COMPARED TO CURRENT GUIDANCE AMOUNTS. THEREFORE HAVE JUST STUCK WITH THE WINTER WEATHER ADVISORY FOR NOW WITH SNOWFALL AMOUNTS OF AROUND 3 INCHES ACROSS EMMET COUNTY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. && .SHORT TERM.../TONIGHT /... ISSUED AT 350 PM CDT WED APR 17 2013 WIDESPREAD PRECIPITATION WILL CONTINUE THROUGH TONIGHT AS AN INVERTED TROUGH SHARPENS AND MOVES SOUTHEAST ACROSS THE FORECAST AREA. ALL SHORT RANGE MODELS AS WELL AS CURRENT RADAR TRENDS INDICATE THAT SHOWERS AND THUNDERSTORMS WILL SLOWLY SPREAD NORTHWARD THIS EVENING...AFFECTING THE ENTIRE AREA OVERNIGHT. THEN AS THE TROUGH BEGINS TO MOVE SOUTHEAST COLDER AIR WILL BEGIN TO STREAM IN FROM THE NORTH AND NORTHWEST...ESPECIALLY AFTER MIDNIGHT...BRINGING AN END TO THUNDERSTORMS FROM THAT DIRECTION WITH A CHANGE TO GENERAL LIGHT TO MODERATE RAIN...POSSIBLY BECOMING A WINTRY MIX IN THE FAR NORTHWEST. LITTLE TO NO ICING IS EXPECTED THROUGH 12Z THURSDAY...HOWEVER...EVEN A SLIGHT SHIFT IN TEMPERATURES COULD LEAD TO LIGHT GLAZING IN THE FAR NORTHWEST EARLY THURSDAY MORNING. THIS WILL BE CLOSELY MONITORED OVERNIGHT. AS FOR THE THUNDERSTORMS...THEY HAVE PRODUCED VERY EFFICIENT RAINFALL RATES ACROSS THE SOUTH TODAY AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT AND UNCHANGED. .LONG TERM.../THURSDAY THROUGH WEDNESDAY/... ISSUED AT 350 PM CDT WED APR 17 2013 THE MAIN HEAVY RAIN AND CONVECTIVE ISSUES WILL SUBSIDE BY THURSDAY MORNING AS THE WARM CONVEYOR BELT SHIFTS EASTWARD. SOME MORNING STORMS MAY LINGER IN THE SOUTHEAST...HOWEVER INSTABILITY WILL BE SHIFTING EAST OF THE FORECAST AREA. WILL ACTUALLY SEE THE DRY SLOT CATCH MUCH OF CENTRAL IOWA BY AFTERNOON WITH THE THREAT OF PRECIPITATION DIMINISHING IN THE SOUTH AND EAST. HOWEVER...WILL SEE STRONG MID LEVEL FORCING IN NORTHWEST IOWA WHERE UPPER LOW WILL BE APPROACHING. AS COLD ADVECTION INTENSIFIES DURING THE DAY AS SURFACE LOW PULLS AWAY...WILL LIKELY SEE A TRANSITION FROM RAIN TO SNOW ACROSS THE NORTHWEST THIRD OF THE FORECAST AREA... ESPECIALLY BY AFTERNOON. THE COLDER AIR WILL DEEPEN AND SPREAD ACROSS THE STATE ON THURSDAY NIGHT WITH THE TRANSITION FROM RAIN TO SNOW OVERTAKING THE ENTIRE FORECAST AREA. HOWEVER...MOST SIGNIFICANT PRECIPITATION DURING THIS TIME WILL BE IN NORTH NEAR THE MINNESOTA BORDER WHERE DEFORMATION PRECIPITATION WILL BE ONGOING. ANY PRECIPITATION FARTHER SOUTH WILL BE MUCH LIGHTER AND SPOTTIER IN COVERAGE. SOME ACCUMULATING SNOWFALL IS EXPECTED FROM THURSDAY AFTERNOON INTO EARLY FRIDAY ACROSS THE NORTHWEST THIRD OF THE FORECAST AREA. ONE TO TWO INCHES WILL BE POSSIBLE ON A LINE NORTH OF SAC CITY TO MASON CITY WITH 3 INCHES IN THE FORECAST NEAR ESTHERVILLE. SOME LINGERING LIGHT PRECIPITATION IS EXPECTED ON FRIDAY WITH DRY WEATHER FRIDAY NIGHT INTO SATURDAY. STILL LOOKS LIKE WARM ADVECTION INCREASES ON SUNDAY INTO EARLY NEXT WEEK WITH AN ONGOING THREAT OF SHOWERS DURING THIS TIME. 12Z MODELS NOT NEARLY AS WET AS THE 00Z RUNS AND WOULD KEEP BULK OF PRECIPITATION SOUTH AND EAST OF THE FORECAST AREA. TEMPERATURES WILL CONTINUE TO RUN BELOW NORMAL FOR THE EXTENDED. && .AVIATION...17/00Z ISSUED AT 646 PM CDT WED APR 17 2013 CONTINUED WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE CWA TONIGHT INTO THURSDAY. IFR/LIFR CIGS AND IFR/MVFR VSBYS EXPECTED THROUGHOUT THE TAF PERIOD. THUNDER CHANCES EXPECTED TO DIMINISH ACROSS NORTHERN CWA BY THURSDAY MORNING...WITH MAINLY SHOWERS/RAIN AFTER THAT. ALSO WITH COLDER AIR MOVING IN FROM THE NORTHWEST TOWARD THE END OF THE PERIOD COULD SEE SOME RAIN START TO MIX WITH OR COMPLETELY CHANGE OVER TO SNOW AT KFOD AND KMCW. EXPECT REMAINDER OF TAF SITES TO SEE CHANGE IN PRECIP TYPE BEYOND THE CURRENT TAF FORECAST PERIOD. && .HYDROLOGY... ISSUED AT 350 PM CDT WED APR 17 2013 WILL CONTINUE TO SEE ROUNDS OF MODERATE TO HEAVY RAINFALL MOVE ACROSS THE WATCH AREA TONIGHT. PWS CONTINUE FROM 1.3 TO 1.5 INCHES DURING THE NIGHT WITH STRONG INFLOW PERSISTING FOR MUCH OF THE NIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE ON TOP OF LOCATIONS WHICH SAW 2 TO 4 INCHES TODAY. FLASH FLOODING WILL CONTINUE TO BE A DISTINCT POSSIBILITY ALONG WITH INCREASING THREAT OF RIVER FLOODING AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR APPANOOSE-CLARKE- DAVIS-DECATUR-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE- POWESHIEK-RINGGOLD-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. WINTER WEATHER ADVISORY UNTIL 7 AM CDT FRIDAY FOR EMMET. && UPDATE...BEERENDS SHORT TERM...LEE LONG TERM...COGIL AVIATION...BEERENDS
Hazardous weather outlook, Apr 17, 3:59 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 359 PM CDT WED APR 17 2013 IAZ050-061-062-072>075-082>086-092>097-181100- TAMA-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 359 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE FROM LARGE HAIL WITH A SECONDARY THREAT FROM DAMAGING WINDS. HEAVY RAINFALL WILL ALSO PERSIST INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS MAY LINGER INTO THURSDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE BRIEFLY NEEDED TONIGHT. HEAVY RAINFALL AND FLOODING REPORTS ARE STRONGLY ENCOURAGED AS WELL. IAZ006-007-016-017-024>028-033>039-044>049-057>060-070-071-081- 181100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER- BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-ADAMS- 359 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW STORMS MAY BE STRONG WITH AN ISOLATED SEVERE STORM POSSIBLE AS HAIL SIZE APPROACHES ONE INCH. LOCALLY HEAVY RAINS MAY OCCUR AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS MAY LINGER INTO THURSDAY. A MIXTURE OF RAIN...SLEET AND SNOW IS ALSO POSSIBLE THURSDAY AFTERNOON INTO EARLY FRIDAY WITH SOME LIGHT ACCUMULATIONS...ESPECIALLY NORTHWEST OF A DENISON TO MASON CITY LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE BRIEFLY NEEDED TONIGHT. IAZ004-005-015-023-181100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS- 359 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SEVERE WEATHER IS NOT ANTICIPATED. A WINTRY MIX OF LIGHT SLEET...SNOW...AND FREEZING RAIN IS ALSO POSSIBLE INTO THURSDAY MORNING WITH A LIGHT GLAZING POSSIBLE. THIS MAY LEAD TO SLICK ROAD CONDITIONS IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT FREEZING RAIN OR SLEET MAY OCCUR EARLY THURSDAY MORNING WITH MINOR ICE ACCUMULATIONS POSSIBLE. AFTER SWITCHING TO LIGHT RAIN BY AFTERNOON...THE PRECIPITATION WILL SWITCH TO SNOW THURSDAY NIGHT. LIGHT OT MODERATE SNOW WILL BE POSSIBLE WITH NORTHWEST WIND GUSTS IN EXCESS OF 30 MPH POTENTIALLY REDUCING VISIBILITIES IN BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER ICE AND SNOW REPORTS ARE ALWAYS APPRECIATED.
In the hours before
Local storm report, Apr 17, 9:00 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 5 NNW BLAKESBURG 41.03N 92.69W
04/17/2013 MONROE IA PUBLIC
WATER FROM CREEK COVERING SEVERAL MILES OF OLD HIGHWAY
34.
0840 PM SLEET ESTHERVILLE 43.40N 94.83W
04/17/2013 E0.10 INCH EMMET IA LAW ENFORCEMENT
STILL SOME SLEET ON GRASSY AREAS. FELL SHORTLY AFTER 7PM.
&&
SKOWLocal storm report, Apr 17, 9:22 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
922 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD OTTUMWA 41.02N 92.42W
04/17/2013 WAPELLO IA LAW ENFORCEMENT
OTTUMWA POLICE REPORTS SEVERAL ROADS AND INTERSECTIONS IN
THE CITY ARE IMPASSABLE TO CARS.
&&
SKOWLocal storm report, Apr 17, 9:25 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
925 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN MADRID 41.88N 93.82W
04/17/2013 M1.94 INCH BOONE IA TRAINED SPOTTER
STORM TOTAL FROM MADRIDIOWAWX
&&
DONAVONLocal storm report, Apr 17, 9:58 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN BEDFORD 40.67N 94.72W
04/17/2013 M4.50 INCH TAYLOR IA TRAINED SPOTTER
STORM TOTAL AS OF 8PM.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:28 PM CDT | Winter Weather Advisory | DMX | Emmet | 33 hr |
| Apr 17, 8:08 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 52 hr |
| Apr 17, 8:09 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wapello, Wayne | 6 hr |
| Apr 18, 12:32 AM CDT | Areal Flood Warning | DMX | Decatur, Ringgold | 3 hr |
| Apr 18, 1:59 AM CDT | Areal Flood Warning | DMX | Appanoose, Davis, Lucas, Mahaska, Marion, Monroe and 2 more | 24 hr |
| Apr 18, 3:03 AM CDT | Areal Flood Warning | DMX | Clarke, Decatur, Lucas, Mahaska, Marion, Warren | 24 hr |
| Apr 18, 8:03 AM CDT | River Flood Warning | DMX | Madison, Warren | 35 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.